Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 22, 2011, 3:23 PM EDT for 4 counties in Indiana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 3:23 PM EDT (19:23 UTC)
- Expired
- May 22, 2011, 4:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:32 PM EDT | TSTM WND DMG | Columbus, IN | LIMBS DOWNED ON POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
604
WUUS53 KIND 221923
SVRIND
INC005-031-071-079-222030-
/O.NEW.KIND.SV.W.0110.110522T1923Z-110522T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
DECATUR COUNTY IN CENTRAL INDIANA...
NORTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
NORTHWESTERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 430 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHEAST OF SEYMOUR...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SCIPIO AND COUNTRY SQUIRE LAKES AROUND 330 PM EDT...
GRAMMER AROUND 335 PM EDT...
NEWBERN AROUND 340 PM EDT...
WESTPORT...HARTSVILLE AND HOPE AROUND 345 PM EDT...
LETTS AND BURNEY AROUND 355 PM EDT...
MILLHOUSEN AND MILFORD AROUND 400 PM EDT...
ADAMS AROUND 405 PM EDT...
GREENSBURG AROUND 410 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 52 AND 67.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 125 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3919 8543 3917 8544 3893 8580 3916 8602
3935 8570 3935 8563 3942 8563 3946 8560
3945 8530 3927 8529
TIME...MOT...LOC 1923Z 228DEG 27KT 3907 8578
WIND...HAIL 60MPH 1.00IN
$$
NIELD3 follow-up statements
426
WWUS53 KIND 221944
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT SUN MAY 22 2011
INC071-221954-
/O.CAN.KIND.SV.W.0110.000000T0000Z-110522T2030Z/
JACKSON-
344 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3920 8542 3917 8544 3900 8570 3921 8594
3935 8570 3935 8563 3942 8563 3946 8560
3945 8530 3927 8529
TIME...MOT...LOC 1944Z 228DEG 27KT 3915 8566
$$
INC005-031-079-222030-
/O.CON.KIND.SV.W.0110.000000T0000Z-110522T2030Z/
BARTHOLOMEW-DECATUR-JENNINGS-
344 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR...
EASTERN BARTHOLOMEW AND NORTHERN JENNINGS COUNTIES UNTIL 430 PM
EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF NORTH VERNON...OR 13 MILES SOUTHEAST OF COLUMBUS...
MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HARTSVILLE AND HOPE AROUND 350 PM EDT...
WESTPORT AROUND 355 PM EDT...
LETTS AND BURNEY AROUND 400 PM EDT...
MILLHOUSEN AND MILFORD AROUND 405 PM EDT...
ADAMS AROUND 410 PM EDT...
GREENSBURG AROUND 415 PM EDT...
SANDUSKY AROUND 420 PM EDT...
NEWPOINT AROUND 425 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3920 8542 3917 8544 3900 8570 3921 8594
3935 8570 3935 8563 3942 8563 3946 8560
3945 8530 3927 8529
TIME...MOT...LOC 1944Z 228DEG 27KT 3915 8566
WIND...HAIL 60MPH 1.00IN
$$
NIELD289
WWUS53 KIND 222006
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EDT SUN MAY 22 2011
INC005-222016-
/O.CAN.KIND.SV.W.0110.000000T0000Z-110522T2030Z/
BARTHOLOMEW-
406 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTHOLOMEW COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3920 8542 3917 8544 3909 8556 3918 8567
3929 8569 3935 8569 3935 8563 3942 8563
3946 8560 3945 8530 3927 8529
TIME...MOT...LOC 2006Z 228DEG 27KT 3922 8546
$$
INC031-079-222030-
/O.CON.KIND.SV.W.0110.000000T0000Z-110522T2030Z/
DECATUR-JENNINGS-
406 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR AND
NORTHEASTERN JENNINGS COUNTIES UNTIL 430 PM EDT...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF GREENSBURG...OR 16 MILES SOUTHWEST OF BATESVILLE...MOVING
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENSBURG AROUND 415 PM EDT...
SANDUSKY AROUND 420 PM EDT...
NEWPOINT AROUND 425 PM EDT...
LAKE SANTEE AROUND 430 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3920 8542 3917 8544 3909 8556 3918 8567
3929 8569 3935 8569 3935 8563 3942 8563
3946 8560 3945 8530 3927 8529
TIME...MOT...LOC 2006Z 228DEG 27KT 3922 8546
WIND...HAIL 60MPH 1.00IN
$$
NIELD880
WWUS53 KIND 222028
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
428 PM EDT SUN MAY 22 2011
INC031-079-222038-
/O.EXP.KIND.SV.W.0110.000000T0000Z-110522T2030Z/
DECATUR-JENNINGS-
428 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR DECATUR AND NORTHEASTERN
JENNINGS COUNTIES WILL EXPIRE AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3920 8542 3917 8544 3909 8556 3918 8567
3929 8569 3935 8569 3935 8563 3942 8563
3946 8560 3945 8530 3927 8529
TIME...MOT...LOC 2028Z 228DEG 27KT 3925 8521
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:15 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 22, 12:15 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1215 PM EDT SUN MAY 22 2011 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS...LOW PRESSURE OVER THE PLAINS STATES WILL SLOWLY PUSH EAST OVER THE NEXT FEW DAYS...PASSING NORTH OF INDIANA THROUGH THE GREAT LAKES BY TUESDAY. WARM AND MOIST AIR ON SOUTHERLY WINDS WILL STREAM ACROSS INDIANA TODAY THROUGH MONDAY...BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. THE BEST CHANCE FOR STORMS WILL BE ON MONDAY NIGHT AS THE TRAILING COLD FRONT FROM THE PASSING LOW TO THE NORTH PUSHES ACROSS INDIANA. THE COLD FRONTAL BOUNDARY WILL THEN LINGER NEAR CENTRAL INDIANA THROUGH THE WORKWEEK...BRINGING SHOWERS AND STORM CHANCES EACH DAY. && .NEAR TERM /TODAY/... HAD TO UPDATE MORNING POPS BASED ON RADAR TRENDS AS QUITE A BIT OF ACTIVITY WENT UP ALONG AN COLD OUTFLOW BOUNDARY ACROSS EASTERN ILLINOIS AND ARE NOW PROMPTLY MARCHING NORTHEAST ACROSS CENTRAL INDIANA AROUND 40 MPH. THE STORMS HAVE WEAKENED SOMEWHAT FROM EARLIER WHEN ONE SEVERE THUNDERSTORM WARNING AND A COUPLE STRONG THUNDERSTORM ADVISORIES WERE ISSUED FOR HAIL POTENTIAL. LEFT AFTERNOON SMALL CHANCE POPS ALONE AS IT APPEARS THERE WILL BE A LULL IN THE ACTIVITY. PREVIOUS NEAR TERM DISCUSSION...PROTECTIVE UPPER RIDGE HAS MOVED EAST OF INDIANA AS WATER VAPOR IMAGERY SHOWS LOW PRESSURE SPINNING OVER NEBRASKA AND SOUTH DAKOTA. WARM AND MOIST SOUTHERLY FLOW WAS IN PLACE ACROSS CENTRAL INDIANA WITH DEW POINT TEMPERATURES IN THE LOWER 60S. RADAR MOSAICS SHOW A LINE OF THUNDERSTORMS APPROACHING WESTERN ILLINOIS. GFS AND NAM SUGGEST BOTH SUGGEST A SHORT WAVE ASSOCIATED WITH THE ONGOING THUNDER TO THE WEST TO PROGRESS ACROSS CENTRAL INDIANA THIS MORNING. HOWEVER...GIVEN THIS PATTERN WITH THE LACK OF THUNDERSTORM DEVELOPMENT YESTERDAY AS WELL THE CONTINUED APPEARANCE OF A LACK OF STRONG VERTICAL FORCING...CONFIDENCE IS BECOMING LOW. THUS WILL WORK ON MORE OF THE CERTAINTIES. PREVIOUSLY MENTIONED ONGOING CONVECTION IS EXPECTED TO PUSH TOWARD INDIANA OVERNIGHT BUT RAPID REFRESH DEPICTS THIS TO WEAKEN AS IT PUSHES EAST. FURTHERMORE FORECAST SOUNDINGS SHOW QUITE THE UNSTABLE AIR MASS IN PLACE ACROSS CENTRAL INDIANA THIS AFTERNOON WITH CAPE IN EXCESS OF 1500 J/KG AND LI/S NEAR -5. THUS EXPECT SOME SCT CONVECTION TO BREAK OUT THIS AFTERNOON DUE TO DAYTIME HEATING. THUS WILL KEEP ONGOING LOW CHANCE POPS IN THE FORECAST THROUGH THE DAY. GIVEN PLENTY OF SUNSHINE EXPECTED TODAY WILL TREND HIGH TEMPERATURES CLOSE TO MAVMOS. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE POPS. GFS AND NAM BOTH EJECT A COUPLE OF SHORT WAVES ACROSS INDIANA TONIGHT AND MONDAY. CONFIDENCE IS NOT HIGH IN THESE FEATURES ACTUALLY RESULTING IN PRECIPITATION. NOCTURNAL JET DYNAMICS ONLY MUSTER ABOUT 35 KTS AT THE LLJ. ISENTROPIC LIFT IS NO HELP TO GENERATE LIFT. TIME HEIGHT SECTIONS INDICATE SUBSIDENCE. TONIGHT AND MONDAY MORNING. THE ONLY THING REALLY GOING FOR PRECIPITATION CHANCE TONIGHT AND MONDAY WILL BE DAYTIME HEATING AS INSTABILITY WILL REMAIN EARLY THIS EVENING FROM ANY ONGOING PRECIPITATION THAT DOES END UP DEVELOPING. WITH A SIMILAR AIR MASS IN PLACE ACROSS CENTRAL INDIANA AHEAD OF THE COLD FRONT...AGAIN INSTABILITY SHOWERS AND STORMS SEEM QUITE REASONABLE AS FORECAST SOUNDINGS INDICATE CAPE IN EXCESS OF 2500 J/KG AND LIFT INDICES LESS THAN -6. STEEP LAPSE RATE ARE IN PLACE WITH A MINIMAL CAP. GIVEN ALL OF THIS WILL FOCUS POPS DURING THE EVENING HOURS TONIGHT AS DAYTIME HEATING CONVECTION WANES AND RESET CONDITIONS FOR MONDAY...WITH BEST CHANCES DURING THE AFTERNOON AS HEATING RESUMES. AS FOR TEMPS WILL STICK CLOSE TO PERSISTENCE FOR LOWS TONIGHT AS LITTLE CHANGE IN AIR MASS IS EXPECTED. GIVEN OUT 850MB TEMPERATURES THE WARMER 850MB TEMPERATURES LOOK BETTER THAN THE COLD METMOS. WILL TREND AT OR SLIGHTLY BELOW MAVMOS FOR HIGHS. MONDAY NIGHT THE TRAILING COLD FRONT WILL PUSH TOWARD INDIANA AND WITH A WARM UNSTABLE AIR MASS IN PLACE MORE UPPER SUPPORT WILL NOW BE AVAILABLE TO ACT AS A TRIGGER. FORECAST SOUNDINGS SHOW THE COLUMN BECOMING SATURATED ON MONDAY NIGHT THROUGH TUESDAY MORNING. FURTHERMORE LOWER LEVEL Q VECTORS SHOW GOOD CONVERGENCE ACROSS THE AREA. THUS WILL RAISE THE POPS ON MONDAY NIGHT AND TREND LOW TEMPERATURES TOWARD THE WETBULBS...WARMER THAN MAVMOS GIVEN THE EXPECTED RAIN. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE BIG CHALLENGE IN THE EXTENDED WILL BE MAINLY TEMPERATURES AND POPS AS MODELS DIFFER ON HOW FAR SOUTH A COLD FRONT WILL GET AS IT DROPS SOUTHEAST ACROSS CENTRAL INDIANA MIDWEEK. THE ECMWF IS THE FURTHEST NORTH OF THE BUNCH WITH THE FRONT SLIDING TO NEAR IND BY 00Z WEDNESDAY BUT THEN STALLING THROUGH 12Z FRIDAY BEFORE A FINALLY WAVE LIFTS NORTHEAST ALONG THE FRONT WITH A TRAILING COLD FRONT MOVING THROUGH FRIDAY NIGHT. MEANWHILE...THE 12Z OPERATIONAL GFS AND ESPECIALLY THE 12Z CANADIAN AND 00Z GEF MEAN WERE MUCH FURTHER SOUTH DROPPING THE FRONT TO NEAR THE KENTUCKY BORDER BY 12Z THURSDAY. THE 12Z OPERATIONAL GFS DOES...HOWEVER COME MORE INTO THE LINE WITH THE ECMWF BY FRIDAY NIGHT LIFTING THE AFOREMENTIONED WAVE NORTHEAST ACROSS INDIANA AND PUSHING A COLD FRONT THROUGH FRIDAY NIGHT INTO SATURDAY. WILL...GO AHEAD AND LEAN TOWARD THE MIDDLE OF THE ROAD GFS WHICH MATCHES UP WELL WITH HPC. WITH THAT IN MIND...PREFER THE 12Z GFS WITH COOLER AND SLIGHTLY BELOW NORMAL HPC TEMPERATURES LATE WEEK AND CONTINUED THUNDERSTORM CHANCES THROUGH SATURDAY. && .AVIATION.../DISCUSSION FOR 221800Z TAFS/... EXPECT VFR CONDITIONS THROUGH THE PERIOD AWAY FROM THUNDERSTORMS AS INCREASING WINDS WILL PREVENT FOG TONIGHT. MODELS SUGGESTING SCATTERED TO BROKEN VFR DIURNALLY DRIVEN CUMULUS DEVELOPMENT THROUGH SUNSET. MAIN CHALLENGE IS TIMING AND COVERAGE OF CONVECTIVE ACTIVITY...BUT MAIN EXPECTATION IS FOR CONTINUED SCATTERED AFTERNOON ACTIVITY FOLLOWED POTENTIALLY BY AN EVENING STRONG TO SEVERE SQUALL LINE. WITH TIMING AND COVERAGE IN QUESTION...WILL JUST THROW IN CB'S FOR NOW THIS AFTERNOON UNLESS IT CAN BE BETTER PINNED DOWN JUST BEFORE ISSUANCE TIME. OTHERWISE...WILL LIKEWISE KEEP CB'S IN TONIGHT AND TOMORROW AS INSTABILITY REMAINS ABOVE 500 J/KG THROUGH THE NIGHT AND CONFIDENCE NOT HIGH ON TIMING WITH SO MANY IMPULSES MOVING THROUGH THE FAST SOUTHWEST FLOW ALOFT. BUFKIT SUGGESTS WIND GUSTS 25 KNOTS OR MORE ARE POSSIBLE THIS AFTERNOON AND MONDAY AFTERNOON. A COLD FRONT SHOULD BE KNOCKING ON THE DOOR OF IND BY 00Z TUESDAY BUT WILL KEEP IT JUST TO THE NORTHWEST AND NOT MENTION A WIND SHIFT AND ADJUST IN LATER TAFS IF NEED BE. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...MK SHORT TERM...PUMA LONG TERM...MK AVIATION...MK
Hazardous weather outlook, May 22, 8:45 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 845 AM EDT SUN MAY 22 2011 INZ021-028>031-035>049-051>057-060>065-067>072-231000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 845 AM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME STORMS COULD BE SEVERE. THE MAIN THREAT FROM ANY STORM THAT DOES DEVELOP WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING IS A RISK FROM ANY THUNDERSTORM. WHEN THUNDER ROARS...GET INDOORS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON MONDAY ACROSS ALL OF CENTRAL INDIANA...ON TUESDAY ACROSS SOUTH CENTRAL INDIANA. ON WEDNESDAY...SEVERE STORMS ACROSS POSSIBLE ACROSS SOUTHWEST PARTS OF CENTRAL INDIANA. ONCE AGAIN SEVERE THUNDERSTORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL ALSO BE DAMAGING WINDS AND LARGE HAIL. LIGHTNING AND BRIEF HEAVY RAIN IS A RISK FROM ANY THUNDERSTORM. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. IT IS TOO EARLY TO TELL IF THERE IS A SEVERE POTENTIAL BEYOND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING AS WELL AS ON MONDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, May 22, 11:00 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 AM EDT SUN MAY 22 2011
INZ045-052>054-221545-
CLAY-MORGAN-OWEN-PUTNAM-
1100 AM EDT SUN MAY 22 2011
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY...WESTERN MORGAN...
NORTHERN OWEN AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 1145 AM EDT...
AT 1058 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTH OF BRAZIL...OR 19 MILES
SOUTHEAST OF TERRE HAUTE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BOWLING GREEN AND PATRICKSBURG AROUND 1105 AM EDT...
CAGLES MILL LAKE AROUND 1125 AM EDT...
DEVORE AROUND 1130 AM EDT...
QUINCY AND CLOVERDALE AROUND 1135 AM EDT...
EMINENCE AND LITTLE POINT AROUND 1145 AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3961 8665 3960 8665 3960 8653 3942 8643
3922 8712 3939 8721
TIME...MOT...LOC 1500Z 246DEG 28KT 3934 8705
KOCHSpecial weather statement, May 22, 11:11 AM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT SUN MAY 22 2011
INZ053>055-062-063-221600-
BROWN-JOHNSON-MONROE-MORGAN-OWEN-
1111 AM EDT SUN MAY 22 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN BROWN...SOUTHWESTERN
JOHNSON...NORTHERN MONROE...SOUTHERN MORGAN AND SOUTHEASTERN OWEN
COUNTIES UNTIL NOON EDT...
AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF BLOOMINGTON. THIS STORM WAS
NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN OWEN COUNTY THROUGH NOON EDT
RURAL NORTHERN MONROE COUNTY THROUGH NOON EDT
RURAL SOUTHERN MORGAN COUNTY THROUGH NOON EDT
RURAL NORTHERN BROWN COUNTY THROUGH NOON EDT
RURAL SOUTHWESTERN JOHNSON COUNTY THROUGH NOON EDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3930 8691 3951 8621 3929 8608 3927 8609
3915 8668 3917 8669 3917 8681
TIME...MOT...LOC 1511Z 180DEG 0KT 3912 8670
KOCHLocal storm report, May 22, 11:33 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 AM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM HAIL 3 S PARAGON 39.35N 86.56W
05/22/2011 E0.25 INCH MORGAN IN TRAINED SPOTTER
WIND GUSTS AROUND 35 MPH
&&
CPLocal storm report, May 22, 1:12 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
112 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL SSW WHITESTOWN 40.00N 86.35W
05/22/2011 E0.75 INCH BOONE IN TRAINED SPOTTER
&&
CPSpecial weather statement, May 22, 2:11 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 PM EDT SUN MAY 22 2011
INZ044-045-051-052-221900-
CLAY-PARKE-PUTNAM-VIGO-
211 PM EDT SUN MAY 22 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY...EASTERN PARKE...
NORTHERN PUTNAM AND NORTHEASTERN VIGO COUNTIES UNTIL 300 PM EDT...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF TERRE HAUTE...MOVING NORTHEAST AT
40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
FONTANET AND BRAZIL AROUND 220 PM EDT...
KNIGHTSVILLE...HARMONY AND ROSEDALE AROUND 225 PM EDT...
CARBON AND BRIDGETON AROUND 230 PM EDT...
LENA AROUND 235 PM EDT...
CECIL HARDEN LAKE AROUND 245 PM EDT...
JUDSON AROUND 250 PM EDT...
RUSSELLVILLE AROUND 255 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3995 8715 3992 8709 3987 8709 3987 8696
3977 8671 3935 8724 3942 8742
TIME...MOT...LOC 1811Z 210DEG 33KT 3947 8725
KOCHSpecial weather statement, May 22, 2:34 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
234 PM EDT SUN MAY 22 2011
INZ045>047-053-054-221915-
HENDRICKS-MARION-MORGAN-OWEN-PUTNAM-
234 PM EDT SUN MAY 22 2011
...STRONG THUNDERSTORM ADVISORY FOR HENDRICKS...WESTERN MARION...
NORTHWESTERN MORGAN...NORTHEASTERN OWEN AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 315 PM EDT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF SPENCER...OR 22 MILES NORTHWEST
OF BLOOMINGTON...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
EMINENCE AROUND 240 PM EDT...
LITTLE POINT AND BELLE UNION AROUND 245 PM EDT...
STILESVILLE AND MONROVIA AROUND 255 PM EDT...
AMO AND COATESVILLE AROUND 300 PM EDT...
CLAYTON AROUND 305 PM EDT...
DANVILLE...AVON AND PLAINFIELD AROUND 315 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3992 8667 3992 8657 3977 8621 3940 8663
3947 8679
TIME...MOT...LOC 1834Z 211DEG 29KT 3948 8669
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:15 AM EDT | Special Weather Statement | IND | Fountain | 45 min |
| May 22, 9:45 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 30 min |
| May 22, 9:52 AM EDT | Special Weather Statement | IND | Sullivan | 38 min |
| May 22, 11:00 AM EDT | Special Weather Statement | IND | Clay, Owen | 45 min |
| May 22, 11:11 AM EDT | Special Weather Statement | IND | Owen | 49 min |
| May 22, 11:27 AM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 37 min |
| May 22, 2:11 PM EDT | Special Weather Statement | IND | Parke, Putnam, Vigo | 49 min |
| May 22, 2:34 PM EDT | Special Weather Statement | IND | Hendricks | 41 min |
| May 22, 3:21 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 39 min |
| May 22, 3:33 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Rush, Shelby | 27 min |
| May 22, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 39 min |
| May 22, 3:41 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| May 22, 4:01 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 44 min |
| May 22, 4:13 PM EDT | Severe Thunderstorm Warning | IND | Marion | 10 min |
| May 22, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Rush | 24 min |
| May 22, 6:12 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion | 48 min |
| May 22, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Madison, Marion | 25 min |
| May 22, 7:06 PM EDT | Special Weather Statement | IND | Tippecanoe, Warren | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.